# SDR 2014FA0000335

- Difficulty date: May 9, 2014
- Submitted: May 25, 2014
- Operation: General aviation
- Aircraft: N614WM
- Engine: Lyc IO540A1A5
- Engine time: 196 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: 6351
- Part serial: 121017101210172
- Condition: Damaged
- Location: Magneto
- Part time: 196 hours
- Component: Magneto, Slick
- Component part number: 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING UNSCHEDUALED MAINTENANCE OF THE MAGNETOS TO RESET DIRFTED INTERNAL TIMMING, THE INPULSE COUPLING WAS VISUALY INSPECTED IT WAS FOUND THAT THE COUPLING SHELL SHOWED IMPACT DAMAGE ON THE BEVELED EDGE ABOVE THE TWO PAWLES. WHEN THE MAGNETO IS TURNING SLOW DURING START UP, THE APARENT CAUSE IS THE FIXED PORTION OF THE CAM ASSEMBLY IS CONTACTING THE SHELL.  IN TIME THIS COULD CAUSE THE EAR OF THE COUPLING BODY TO BREAK OFF AND POSSIBLY JAM THE GEAR TRAIN. NO AD'S OR AVAILABLE SB'S COVERED THIS TYPE OF WEAR. THE MFG REPRESENTATIVE WAS CONTACTED.  HE DID NOT NEED ANY PICTURES AND SAID NOT REINSTALL THE MAGNETOS.  THEY WOULD REPLACE UNDER WARRANTY. MAGNETO, SN 12101710 AND 12101720. BOTH MAGNETOS SHOWED THE SAME DEFECT. THESE MAGNETOS WERE INSTALLED BY ENGINE MFG NEW ON A NEW ENGINE.
